Alert archive / Nebraska / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 293, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Jul 13, 2006, 5:08 PM CDT for Cass County, Nebraska. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 13, 2006, 5:08 PM CDT (22:08 UTC)
- Expired
- Jul 13, 2006, 6:00 PM CDT
- In force
- 52 min
- Issued by
- NWS Omaha, NE
- Area
- Counties, with a storm outline in the text
County Cass County, NE
The radar
The Omaha radar (KOAX), 49 km from the middle of the area, began a volume at 22:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 13, 12:21 PM CDT | Severe Thunderstorm Watch | SPC | 10 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 10.1 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1747 J/kg
- Mixed-layer CIN
- -97 J/kg
- Mixed-layer LCL
- 968 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 111 m²/s²
- 0-3 km storm-relative helicity
- 168 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 2:42 PM CDT, 2 hours 26 minutes earlier.
Area forecast discussion, Jul 13, 2:42 PM CDT, 2 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 242 PM CDT THU JUL 13 2006 .DISCUSSION... MOIST/UNSTABLE ATMOSPHERE OVER THE REGION MAINTAINING LINE OF CONVECTION FROM EASTERN SD...TO NE AND CNTRL NEB THIS AFTERNOON. ACTIVITY IS JUST AHEAD OF SURFACE LOW PRESSURE TROF THAT EXTENDED SWD FROM THE CENTRAL DAKOTAS THRU NRN KS. AREA OF LOW PRESSURE BEING INFLUENCED BY STRONG UPPER LEVEL SHORTWAVE ENERGY CROSSING THE NRN PLAINS. UPDRAFTS APPEAR QUITE STRONG PER LATEST RADAR TRENDS AS CELLS MOVE THRU 4000-5000J/KG CAPE ENVIRONMENT. WEATHER WATCH ALREADY IN PLACE TILL 03Z TONIGHT. FOR TONIGHT...MOIST/UNSTABLE AIRMASS REMAINS IN PLACE OVER THE CWA THIS EVENING AHEAD OF APPROACHING NORTHERN PLAINS FRONT. ANTICIPATE ENVIRONMENT WILL SUPPORT STRONG/SEVERE CONVECTION THRU EARLY EVENING. FREEZING LEVEL QUITE HIGH...THUS LIMITING OVERALL HAIL THREAT. MEANWHILE GOES SALT WINDEX PRODUCTS & DCAPE VALUES SUGGEST MAINLY WIND EVENT. NAM TPI CONTOURS INDICATE SVR THREAT SHOULD DIMINISH QUICKLY TOWARD LATE EVENING. AFTER MIDNIGHT...PCPN FOCUS SHIFTS TO THE SOUTHERN CWA AS UPPER LEVEL ENERGY HEADS EAST AND FORCES DRIER/MOST STABLE AIRMASS TO FILTER IN FROM THE NORTH. NICE WARM WEEKEND ON TAP AS UPPER HIGH EDGES EAST AND THKNS INCREASE ACROSS THE PLAINS. TRIPLE-DIGIT HIGHS PROBABLE SATURDAY AND SUNDAY MOST LOCATIONS. IN THE EXTENDED PERIODS...HAVE MADE SOME SUBTLE CHANGES TO POPS AREAL COVERAGE. OTHERWISE MINOR ADJUSTMENT WRT TEMPS. FOR SUNDAY NIGHT HAVE BACKED OFF POPS TILL AFTER MIDNIGHT FOR THE NRN CWA WITH THE GFS SHOWING THE BOUNDARY NOT REACHING THE NRN CWA TILL CLOSE TO 12Z MON. MOISTURE POOLING ALONG THE FRONT RELATIVELY WEAK...BUT ENOUGH TO WARRANT SMALL POPS. ON MONDAY THE MODELS APPEAR TO STALL THE BOUNDARY NEAR THE SD/NEB BORDER WITH MODEST LIFT ADVERTISED ACROSS THE NRN CWA. WILL THEREFORE MAINTAIN SMALL POPS NORTH WITH PERSISTENT MOIST BNDRY LYR CONVERGENCE THRU THE DAY. LLVL JET KICKS IN MONDAY NIGHT AND PUSHES THE BOUNDARY INTO SD/SRN MN. CANT DISCOUNT THUNDER OVER THE NRN CWA SO WILL MAINTAIN OVERNIGHT POPS. BY TUESDAY NIGHT...BEST DYNAMICS/MOISTURE GETS MOVED TO THE UPPER MIDWEST. WITH NO SIGNIFICANT FEATURES SHOWN CROSSING THE CWA...WILL GO AHEAD AND REMOVE POPS. OTHERWISE WILL CONTINUE DRY FCST WEDNESDAY AND THURSDAY AS THE GFS SHOWS LITTLE REASON TO SUSPECT PCPN OVER THE CWA DURING THIS TIME. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && DEE
Hazardous weather outlook, Jul 13, 12:08 PM CDT, 5 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1208 PM CDT THU JUL 13 2006 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-140715- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 1208 PM CDT THU JUL 13 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...THIS AFTERNOON AND TONIGHT SEVERE THUNDERSTORMS ARE EXPECTED TO CONTINUE TO STRENGTHEN AND MOVE SOUTHEAST ACROSS EASTERN NEBRASKA AND SOUTHWEST IOWA THIS AFTERNOON AND EVENING. DAMAGING WINDS...LARGE HAIL...AND HEAVY RAIN WILL BE THE PRIMARY HAZARDS. VERY MOIST AND UNSTABLE CONDITIONS ARE IN PLACE ACROSS THE AREA. THUNDERSTORMS HAVE BEEN ONGOING AND WILL FURTHER STRENTHEN AS A STRONG UPPER LEVEL WEATHER DISTURBANCE MOVES ACROSS THE NORTHERN PLAINS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A PROLONGED PERIOD OF HOT TEMPERATURES IS STILL EXPECTED ACROSS THE REGION THROUGH EARLY NEXT WEEK. HIGH TEMPERATURES ARE FORECAST TO RANGE FROM THE LOWER AND MID 90S TO A LITTLE ABOVE 100. HEAT INDICES DURING THIS TIME COULD REACH 105 TO 110 DURING THE HOTTEST PART OF THE DAY. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION WILL REQUIRED THIS AFTERNOON AND THIS EVENING. SPOTTERS ARE ENCOURAGED TO REPORT HAIL OVER ONE HALF INCH AND RAINFALL AMOUNTS OVER ONE INCH TO THE NATIONAL WEATHER SERVICE AT OMAHA. ZAPOTOCNY
In the hours before
Local storm report, Jul 13, 4:24 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
424 PM CDT THU JUL 13 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM HAIL 3 E SILVER CITY 41.11N 95.58W
07/13/2006 E0.75 INCH MILLS IA PUBLIC
&&
VEGHLocal storm report, Jul 13, 4:34 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
434 PM CDT THU JUL 13 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM HAIL 6 SW GRETNA 41.08N 96.33W
07/13/2006 E0.88 INCH SARPY NE LAW ENFORCEMENT
PLATTE RIVER/I80
0430 PM HAIL 6 SW GRETNA 41.08N 96.33W
07/13/2006 E1.50 INCH SARPY NE LAW ENFORCEMENT
&&
VEGHLocal storm report, Jul 13, 4:44 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
444 PM CDT THU JUL 13 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM TSTM WND DMG 6 SE MALVERN 40.95N 95.50W
07/13/2006 MILLS IA LAW ENFORCEMENT
LARGE TREE BLOWN DOWN
&&
VEGHLocal storm report, Jul 13, 4:45 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
445 PM CDT THU JUL 13 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM TSTM WND DMG 3 N GLENWOOD 41.09N 95.74W
07/13/2006 MILLS IA LAW ENFORCEMENT
POWER POLE BLOWN DOWN
&&
VEGHLocal storm report, Jul 13, 4:53 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
453 PM CDT THU JUL 13 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM HAIL 4 NW ALVO 40.91N 96.44W
07/13/2006 E1.00 INCH CASS NE PUBLIC
&&
VEGHLocal storm report, Jul 13, 4:59 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
459 PM CDT THU JUL 13 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM HAIL 3 E WAVERLY 40.91N 96.47W
07/13/2006 E1.00 INCH LANCASTER NE PUBLIC
0450 PM TSTM WND DMG SPRINGFIELD 41.08N 96.13W
07/13/2006 SARPY NE TRAINED SPOTTER
POWER OUT WHOLE TOWN AND NUMEROUS BRANCHES DOWN
&&
VEGHThe office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 12:39 PM CDT | Severe Thunderstorm Warning | OAX | Cuming, Stanton | 51 min |
| Jul 13, 1:56 PM CDT | Severe Thunderstorm Warning | OAX | Platte | 34 min |
| Jul 13, 2:10 PM CDT | Severe Thunderstorm Warning | OAX | Colfax | 50 min |
| Jul 13, 2:26 PM CDT | Severe Thunderstorm Warning | OAX | Butler | 35 min |
| Jul 13, 2:32 PM CDT | Severe Thunderstorm Warning | OAX | Dodge, Saunders | 43 min |
| Jul 13, 2:57 PM CDT | Severe Thunderstorm Warning | OAX | Douglas | 48 min |
| Jul 13, 3:06 PM CDT | Severe Thunderstorm Warning | OAX | Sarpy | 39 min |
| Jul 13, 3:08 PM CDT | Severe Thunderstorm Warning | OAX | Washington | 37 min |
| Jul 13, 3:16 PM CDT | Severe Thunderstorm Warning | OAX | Saunders | 29 min |
| Jul 13, 3:40 PM CDT | Severe Thunderstorm Warning | OAX | Cass | 50 min |
| Jul 13, 3:44 PM CDT | Severe Thunderstorm Warning | OAX | Saunders | 46 min |
| Jul 13, 3:45 PM CDT | Severe Thunderstorm Warning | OAX | Sarpy | 30 min |
| Jul 13, 3:59 PM CDT | Severe Thunderstorm Warning | OAX | Seward | 31 min |
| Jul 13, 4:16 PM CDT | Severe Thunderstorm Warning | OAX | Lancaster | 44 min |
| Jul 13, 4:24 PM CDT | Severe Thunderstorm Warning | OAX | Cass | 51 min |
| Jul 13, 4:33 PM CDT | Severe Thunderstorm Warning | OAX | Sarpy | 27 min |
| Jul 13, 5:00 PM CDT | Severe Thunderstorm Warning | OAX | Otoe | 45 min |
| Jul 13, 5:14 PM CDT | Severe Thunderstorm Warning | OAX | Lancaster | 24 min |
| Jul 13, 5:40 PM CDT | Severe Thunderstorm Warning | OAX | Otoe | 38 min |
| Jul 13, 5:48 PM CDT | Severe Thunderstorm Warning | OAX | Gage | 42 min |
| Jul 13, 5:48 PM CDT | Severe Thunderstorm Warning | OAX | Johnson | 42 min |
| Jul 13, 5:58 PM CDT | Severe Thunderstorm Warning | OAX | Colfax, Stanton | 32 min |
| Jul 13, 6:07 PM CDT | Severe Thunderstorm Warning | OAX | Cuming | 38 min |
| Jul 13, 6:22 PM CDT | Severe Thunderstorm Warning | OAX | Gage | 38 min |
| Jul 13, 6:23 PM CDT | Severe Thunderstorm Warning | OAX | Johnson | 37 min |
| Jul 13, 6:29 PM CDT | Severe Thunderstorm Warning | OAX | Dodge | 61 min |
| Jul 13, 6:32 PM CDT | Severe Thunderstorm Warning | OAX | Knox | 30 min |
| Jul 13, 6:36 PM CDT | Tornado Warning | OAX | Gage | 39 min |
| Jul 13, 6:38 PM CDT | Severe Thunderstorm Warning | OAX | Lancaster | 16 min |
| Jul 13, 6:49 PM CDT | Tornado Warning | OAX | Pawnee | 41 min |
| Jul 13, 6:57 PM CDT | Severe Thunderstorm Warning | OAX | Saunders | 48 min |
| Jul 13, 6:59 PM CDT | Severe Thunderstorm Warning | OAX | Gage | 33 min |
| Jul 13, 3:30 PM CDT | Severe Thunderstorm Warning | OAX | Pottawattamie | 45 min |
| Jul 13, 4:12 PM CDT | Severe Thunderstorm Warning | OAX | Pottawattamie | 63 min |
| Jul 13, 4:28 PM CDT | Severe Thunderstorm Warning | OAX | Fremont | 47 min |
| Jul 13, 4:39 PM CDT | Severe Thunderstorm Warning | OAX | Montgomery, Page | 51 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.